MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that while performing a melody valve procedure using a performer mullins guiding sheath, the hub of the dilator broke off.This happened twice in the same case.The first device broke when the scrub was assembling it.The second device broke when the physician was removing the sheath from the patient.This medwatch is for the second device.Please see medwatch with manufacture report number 1820334-2017-00956 for the first device.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.One used performer mullins guiding sheath was checked in and examined.The dilator hub was separated from the shaft of the dilator.Slight compression mark is noted 2.5 cm from the distal tip of the dilator.A 1mm cut was noted on the distal tip.The sheath was examined and measuring from the proximal hub, kinks were noted at 8.9 cm, 25.5cm, 35.8cm and 42.1cm.The connector cap accepted a maximum pin gauge measuring 0.194".The flare was measured using calipers, the wider side measured 6.1mm and the narrow side 4.8mm, which sums up to an average of 5.45mm.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the available information and examination of the complaint device, the exact cause of the reported issue is unable to be determined.Per the quality engineering risk assessment, no further action is required.We have notified the appropriate personnel of this event and monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6562026
Report Number1820334-2017-00957
Device Sequence Number749661
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)191028(10)7399526
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1